Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stocrin (Sustiva) and hiv-2.
Oct 4, 2006

Hi doc. Mark.

Im a Dutch man living with my Dutch boyfriend in Holland. I tell this, because my partner has hiv-2 infection (hiv-1 neg.) which is rare for an European man in a north European country. He is getting trivizir (abacavir, lamivudine, zidovudine) AND Stocrin (efavirenz.) [ Note: I think in USA Stocrin is called Sustiva, not sure, BUT the active component IS efavirenz. ] NOW MY QUESTION: Ive read that efevirenz does nothing or almost nothing agains hiv-2 virus. 1.) Why Stocrin? 2.) Is he protected enough by the whole combinations I mentioned? Added info: My partner allreaddy gets this combi for years. Undetectable VL for years. CD4 counts years ago: 400, now - 500/ 600 last years. Note: In 1996 he started with CD4 20 (got other meds) and very sick aids.) Now, allreaddy for many years, in very good health and no side effects and fulltime job. Docs are satisfied. still I have this question about Stocrin. What do you think? Your opinion/ vision I will appreciate. Thanks. John.

Response from Dr. Holodniy

There is not a lot of published data about this question. However, you are correct to question the use of efavirenz for HIV-2 treatment. Published data would suggest that of the HIV-2 strains tested, most are resistant to efavirenz or the NNRTI class in general.



Previous
Totally confused
Next
CD4 CD4% CD8 Explain please in simple terms

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement